By Topic

Generalizations of Gleason's theorem on weight enumerators of self-dual codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)

Gleason has recently shown that the weight enumerators of binary and ternary self-dual codes are polynomials in two given polynomials. In this paper it is shown that classical invariant theory permits a straightforward and systematic proof of Gleason's theorems and their generalizations. The joint weight enumerator of two codes (analogous to the joint density function of two random variables) is defined and shown to satisfy a MacWilliams theorem. Invariant theory is then applied to generalize Gleason's theorem to the complete weight enumerator of self-dual codes over GF(3) , the Lee metric enumerator over GF(5) (given by Klein in 1884!) and over GF(7) (given by Maschke in 1893!), the Hamming enumerator over GF(q) , and over GF(4) with all weights divisible by 2, the joint enumerator of two self-dual codes over GF(2) , and a number of other results.

Published in:

Information Theory, IEEE Transactions on  (Volume:18 ,  Issue: 6 )